Finite-Sample Properties of the Maximum Likelihood Estimator for the Poisson Regression Model With Random Covariates
We examine the small-sample behaviour of the maximum likelihood estimator for the Poisson regression model with random covariates. Analytic expressions for the first-order bias and second-order mean squared error for this estimator are derived, and we undertake some numerical evaluations to illustrate these results for the single covariate case. The properties of the bias-adjusted maximum likelihood estimator, constructed by subtracting the estimated first-order bias from the original estimator, are investigated in a Monte Carlo experiment. Correcting the estimator for its first-order bias is found to be effective in the cases considered, and we recommend its use when the Poisson regression model is estimated by maximum likelihood with small samples.
|Date of creation:||22 Sep 2009|
|Date of revision:|
|Contact details of provider:|| Postal: PO Box 1700, STN CSC, Victoria, BC, Canada, V8W 2Y2|
Web page: http://web.uvic.ca/econ
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Rilstone, Paul & Srivastava, V. K. & Ullah, Aman, 1996. "The second-order bias and mean squared error of nonlinear estimators," Journal of Econometrics, Elsevier, vol. 75(2), pages 369-395, December.
- Gourieroux, Christian & Monfort, Alain & Trognon, Alain, 1984.
"Pseudo Maximum Likelihood Methods: Applications to Poisson Models,"
Econometric Society, vol. 52(3), pages 701-20, May.
- Gourieroux Christian & Monfort Alain & Trognon A, 1982. "Pseudo maximum lilelihood methods : applications to poisson models," CEPREMAP Working Papers (Couverture Orange) 8203, CEPREMAP.
- Qian Chen & David Giles, 2012.
"Finite-sample properties of the maximum likelihood estimator for the binary logit model with random covariates,"
Springer, vol. 53(2), pages 409-426, May.
- Qian Chen & David E. Giles, 2009. "Finite-Sample Properties of the Maximum Likelihood Estimator for the Binary Logit Model With Random Covariates," Econometrics Working Papers 0906, Department of Economics, University of Victoria.
- Cameron, A Colin & Trivedi, Pravin K, 1986. "Econometric Models Based on Count Data: Comparisons and Applications of Some Estimators and Tests," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 1(1), pages 29-53, January.
When requesting a correction, please mention this item's handle: RePEc:vic:vicewp:0907. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David Giles)
If references are entirely missing, you can add them using this form.